MAUDE Adverse Event Report: EXACTECH, INC. PS TIBIAL INSERTS SZ 4, 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. PS TIBIAL INSERTS SZ 4, 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number 204-24-11
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Synovitis (2094)
Date of Event 01/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending investigation.Concomitant medical products: 2955632 200-02-32 - three peg patella 32mm; 33039 203-96-01 - (11-2222) saw blade new stryk (.050); 28253 203-96-02 - (11-2324) saw blade new stryk (.035); 3003748 204-04-44 - trapezoid tibial tray sz 4f/4t; 1735336 234-03-04 - optetrak asy,ps cemented femoral, sz 4.Recall/correction number: z-0019-2022.
 
Event or Problem Description
As reported by legal notification, the patient had an initial right tka on (b)(6) 2014.The patient had a tibial exchange on (b)(6) 2018 due to malalignment and the defective nature of the device.Due to the surgeon placing the leg and/or components in malalignment, this caused or contributed to the patient sustaining damages to his right knee and suffer ongoing pain, swelling, malfunction, and need for additional surgeries.The tibial inserts' tendency towards early failure and the creation of excessive debris and failure to conform to specifications was made worse by misalignment, and the misalignment was made worse by the defective nature of the tibial inserts, so that the patient's insert prematurely failed and had to be removed and replaced.
 
Additional Manufacturer Narrative
H11.Additional manufacturer narrative- additional information was added.H3.Investigation results- the revision reported was likely the result of wear of the tibial insert.The cause and extent of the tibial insert wear, as well as the alleged misalignment, cannot be determined because the revised components were not returned for evaluation and no images or radiographs were provided.A contributing factor to the wear of the tibial insert may have been the result of being packaged in a non-conforming vacuum bag for more than five years.A product recall was initially issued in 2021 and expanded in 2022 for the polyethylene tibial inserts packaged in non-conforming bags.Additional corrections nor corrective actions are required because the failure cannot be confirmed, the occurrence rate is ¿very low¿, the identified risks related to this failure is listed in the product labeling (ifu 700-096-004 rev t) and is within the level assessed in the current risk management file.A review of the risk management report was conducted to ensure the risk was included and the occurrence is below the threshold.This does not appear to be a design related issue as the complaint occurrence rated is very low.Correction¿ f6 & f8 should be blank.These devices are used for treatment not diagnosis.There is no additional information available.
 
Event or Problem Description
Device was implanted for approximately 3 years and 9 months.From revision operative report: preoperative diagnosis: polyethylene wear.Patient was revised to exactech device.Surgeon notes significant intraarticular synovitis.Postoperative diagnosis: polyethylene wear, intraarticular synovitis.Explanted poly had notable erosion of the medial compartment as well as degeneration of the post.The patient was awakened and brought to recovery room in excellent condition.There is no additional information available.

Brand Name
PS TIBIAL INSERTS SZ 4, 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key16480377
Report Number1038671-2023-00346
Device Sequence Number17954418
Product Code JWH
UDI-Device Identifier10885862048394
UDI-Public10885862048394
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K933610
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2016
Device Model Number204-24-11
Device Catalogue Number204-24-11
Was Device Available for Evaluation? No
Distributor Facility Aware Date02/17/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2023
Supplement Date Received by Manufacturer06/18/2024
Initial Report FDA Received Date03/03/2023
Supplement Report FDA Received Date06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/20/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale